Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 12, 2011, 7:53 PM CDT for Polk County, York County, Nebraska. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 7:53 PM CDT (00:53 UTC)
- Expired
- May 12, 2011, 8:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Polk County, NE, York County, NE
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:53 PM CDT | HAIL 1 | Osceola, NE | QUARTER SIZE HAIL COVERING THE GROUND. |
| May 12, 8:01 PM CDT | HAIL 0.5 | Benedict, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1648 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
396
WUUS53 KGID 130053
SVRGID
NEC143-185-130145-
/O.NEW.KGID.SV.W.0046.110513T0053Z-110513T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN EAST CENTRAL NEBRASKA...
YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 845 PM CDT
* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OSCEOLA TO WACO TO YORK TO MCCOOL JUNCTION...AND MOVING NORTH AT 10
MPH. THIS REPLACES THE SEVERE THUNDERSTORM WARNING FOR EASTERN
POLK COUNTY UNTIL 815 PM CDT.
* LOCATIONS IMPACTED INCLUDE...
YORK...LUSHTON...OSCEOLA...BENEDICT...STROMSBURG...BRADSHAW...
HENDERSON AND POLK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 342 AND 364.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 9782 4116 9782 4131 9765 4130 9763
4131 9760 4133 9760 4139 9740 4139 9738
4070 9737
TIME...MOT...LOC 0053Z 160DEG 6KT 4118 9750 4094 9753
4084 9756 4073 9760
WIND...HAIL <50MPH 1.50IN
$$3 follow-up statements
885
WWUS53 KGID 130110
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT THU MAY 12 2011
NEC143-185-130145-
/O.CON.KGID.SV.W.0046.000000T0000Z-110513T0145Z/
POLK NE-YORK NE-
810 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK AND POLK
COUNTIES UNTIL 845 PM CDT...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SHELBY TO WACO TO MCCOOL
JUNCTION...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
YORK...MCCOOL JUNCTION...LUSHTON...OSCEOLA...STROMSBURG...
BENEDICT...BRADSHAW...HENDERSON...POLK AND THAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4070 9782 4116 9782 4131 9765 4130 9763
4131 9760 4133 9760 4139 9740 4139 9738
4070 9737
TIME...MOT...LOC 0111Z 160DEG 6KT 4119 9745 4095 9748
4085 9751 4074 9755
WIND...HAIL 60MPH 1.50IN
$$621
WWUS53 KGID 130119
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT THU MAY 12 2011
NEC143-185-130145-
/O.CON.KGID.SV.W.0046.000000T0000Z-110513T0145Z/
POLK NE-YORK NE-
819 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN YORK
AND POLK COUNTIES UNTIL 845 PM CDT...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SHELBY TO WACO TO MCCOOL
JUNCTION...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...STROMSBURG...BENEDICT...POLK AND THAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4095 9782 4116 9782 4131 9765 4130 9763
4131 9760 4133 9760 4139 9738 4089 9737
TIME...MOT...LOC 0120Z 160DEG 6KT 4120 9746 4096 9749
4086 9752 4075 9756
WIND...HAIL 60MPH 1.00IN
$$917
WWUS53 KGID 130139
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT THU MAY 12 2011
NEC143-185-130149-
/O.EXP.KGID.SV.W.0046.000000T0000Z-110513T0145Z/
POLK NE-YORK NE-
839 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN YORK AND POLK
COUNTIES WILL EXPIRE AT 845 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4095 9782 4116 9782 4131 9765 4130 9763
4131 9760 4133 9760 4139 9738 4089 9737
TIME...MOT...LOC 0139Z 160DEG 6KT 4123 9747 4099 9750
4089 9753 4078 9757
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:03 PM CDT, 50 minutes earlier.
Area forecast discussion, May 12, 7:03 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 703 PM CDT THU MAY 12 2011 .AVIATION...00Z KGRI TAF. COMPLICATED FORECAST AS CEILINGS ARE CHAOTIC DIRECTLY BEHIND A COLD FRONT THAT PASSED THROUGH. EVENTUALLY...CEILINGS SHOULD SETTLE INTO THE IFR RANGE WITHIN STRATUS WITH LIGHT RAIN EXPECTED FOR MUCH OF THE REST OF THE EVENING INTO THE OVERNIGHT AS AN MID-LEVEL LOW CHURNS TO THE EAST ACROSS NORTHERN KANSAS. THUNDERSTORM ACTIVITY SHOULD WANE BY LATE EVENING AS INSTABILITY DECREASES AFTER SUNSET. WIND SHOULD BE STIFF FROM THE NORTH NORTHWEST BEHIND THE COLD FRONT...WITH THE CEILING RISING TO THE LOWER END OF VFR BY FRIDAY AFTERNOON. I AM MORE SLUGGISH WITH IMPROVING CONDITIONS THAN MODELS ARE SHOWING...SINCE MODELS HAVE PERSISTENTLY BEEN TOO FAST WITH MOVING THE MID-LEVEL LOW TO THE EAST. && .PREV DISCUSSION... /ISSUED 509 PM CDT THU MAY 12 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ANOTHER BUSY WEATHER DAY SO THIS WILL BE A FAIRLY ABBREVIATED AFD. A FEW BOUNDARIES CRISS-CROSS THE CWA THIS AFTERNOON. WITH MODERATE INSTABILITY AND LOW SHEAR...THIS IS A POTENTIAL ENVIRONMENT FOR LARGE HAIL AND LANDSPOUT TORNADOES WHICH MAY ANCHOR NEAR A QUASI-STATIONARY BOUNDARY. WILL BE EASY TO GET HAIL AS WET BULB AND FREEZING LEVELS ARE PARTICULARLY LOW. A LINE OF CONVECTION BROKE OUT ACROSS A QUASI-STATIONARY EAST-WEST BOUNDARY IN THE NORTHERN CWA WHICH MEETS YET ANOTHER BOUNDARY IN THE NORTHWESTERN CWA AND CURVES SOUTH INTO THE WESTERN CWA. THE BOUNDARY IN THE NORTHWEST HAS STARTED TO SURGE SOUTHEAST...AND A PARTICULAR PLACE OF INTEREST WILL BE NEAR WHERE THESE TWO BOUNDARIES MEET AND FARTHER TO THE EAST ALONG THE NEARLY STATIONARY BOUNDARY SET UP IN THE NORTHERN CWA. STRONG DIFFERENTIAL HEATING DEVELOPED NEAR THE BOUNDARY IN THE NORTHWEST WITH STRATUS TO THE NORTHWEST AND SUN BREAKING OUT TO THE SOUTHEAST OF THIS BOUNDARY...SETTING UP A SIGNIFICANT AREA OF BAROCLINICITY. AN OCCLUDED FRONT IS SURGING NORTH OUT OF KANSAS WITH MORE CONVECTION FIRING ALONG THIS AS WELL. ALL OF THESE BOUNDARIES MEET NEAR THE SURFACE LOW WHICH IS TRACKING EAST ACROSS THE CWA. INSTABILITY SHOULD WANE BY MID-EVENING...WHICH SHOULD TAMP OUR SEVERE/TORNADO THREAT. AS COOLER AIR MOVES IN FROM THE NORTHWEST...THE ATMOSPHERE SHOULD BECOME MORE STABLE...BUT SHOWER ACTIVITY IS EXPECTED TO PERSIST AS THE MID-LEVEL LOW TAKES ITS TIME MOVING EAST. MODELS HAVE CONSISTENTLY TRIED TO MOVE THIS FEATURE TO THE EAST TO QUICKLY AND I HAVE HELD ON TO CHANCES OF PRECIPITATION LATER INTO FRIDAY WITH THE RECENT PERFORMANCE OF MODELS. IT FINALLY APPEARS WE WILL GET SOME CLEARING BY FRIDAY NIGHT...AND WE SHOULD HAVE A BRIEF PERIOD OF SUBSIDENCE BEHIND THE CLOSED LOW AS IT MOVES EAST. LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES. LOOKING AT THE WEEKEND...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE OVERALL PATTERN...WHICH AT 12Z SATURDAY SHOWS THE CENTRAL AND EASTERN CONUS UNDER THE INFLUENCE OF A LARGE TROUGH PATTERN AS TWO AREAS OF LOW PRESSURE SIT OVER SOUTHERN ILLINOIS AND EASTERN SOUTH DAKOTA. THE SYSTEM HAVING THE MAIN IMPACT ON OUR CWA IS THE ONE OVER EASTERN SOUTH DAKOTA...WHICH IS EXPECTED TO SHIFT S/SE AS THE OTHER SYSTEM PUSHES EAST. THERE REMAIN SOME SLIGHT DIFFERENCES BETWEEN THE MODELS WITH THE EVOLUTION OF THE PATTERN AND HOW QUICKLY ENERGY BECOMES MORE PHASED TOGETHER. DECIDED TO INSERT A MENTION OF PRECIPITATION FOR BOTH SAT AND SUN...MAINLY ACROSS NRN/ERN PORTIONS OF THE CWA...AS THIS TROUGH AXIS DOESNT EXACTLY FLY THROUGH THE REGION...AND WITH COOLER TEMPS ALOFT THINK THAT DAYTIME HEATING/INCREASING LAPSE RATES COULD HELP TO POP A FEW SHOWERS. KEPT THUNDER MENTION OUT WITH LITTLE/NO INSTABILITY PRESENT. SURFACE PATTERN BOTH DAYS DOMINATED BY COOLER HIGH PRESSURE BUILDING IN FROM THE NORTH BEHIND A FRONTAL BOUNDARY WELL TO THE SOUTH AND EAST...AND IS EXPECTED TO KEEP TEMPERATURES IN THE 50S/AROUND 60 IN THE SOUTH. AS WE GET INTO THE FIRST PART OF NEXT WEEK...THE UPPER LEVEL PATTERN ACROSS THE CONUS IS MUCH MORE AMPLIFIED...WITH A RIDGE AXIS SETTING UP ALONG THE ROCKIES/PLAINS AS LOW PRESSURE SYSTEMS SPIN OVER THE MIDWEST/EAST COAST AND THE PAC NW. KEPT DRY FORECAST GOING WITH NO NOTABLE DISTURBANCES CROSSING THE CWA...AND WHILE SIGNIFICANTLY WARMER AIR DOESNT LOOK TO BUILD IN WITH HIGH PRESSURE CONTINUING TO HAVE A BIG INFLUENCE ON THE SFC PATTERN...TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 60S/NEAR 70 IN THE SOUTH. DECIDED TO INSERT SMALL POPS FOR WED/THURSDAY...WITH MODELS SHOWING /TO VARYING DEGREES/ THE RIDGE BECOMING BROKEN DOWN/PINCHED OFF BY A TROUGH MOVING THROUGH THE ROCKIES. ISENTROPIC LIFT INCREASING AHEAD OF THE SYSTEM LOOKS TO BRING CHANCES FOR SHOWERS TO THE CWA...ESPECIALLY ACROSS THE WESTERN PORTIONS. HIGHS ARE EXPECTED TO COOL BACK INTO THE 60S. PREV DISCUSSION... /ISSUED 110 PM CDT THU MAY 12 2011/ AVIATION...18Z KGRI TAF. TRICKY FORECAST...ESPECIALLY REGARDING CEILINGS AND TIMING OF POTENTIAL CONVECTIVE ACTIVITY. A BOUNDARY LIES TO THE NORTH WITH LIFR/IFR STRATUS TO THE NORTHWEST OF THE BOUNDARY. THE BOUNDARY HAD MADE A RETREAT NORTH EARLIER IN THE MORNING...BUT NOW APPEARS TO BE MAKING A SLOW AND INEVITABLE MOVE TO THE SOUTHEAST AS THE STUBBORN MID-LEVEL LOW CREEPS EAST ACROSS NORTHERN KANSAS. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY HAS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION/SHORT TERM/UPDATES...HEINLEIN LONG TERM...ADO
Hazardous weather outlook, May 12, 11:55 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1155 AM CDT THU MAY 12 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1155 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA MAINLY BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. THERE IS THE POSSIBILITY THAT SOME THUNDERSTORMS WILL BE STRONG TO SEVERE...WITH THE BEST CHANCES OF SEVERE WEATHER GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS. WHILE THE PRIMARY HAZARDS WILL BE WITH DAMAGING WINDS NEAR 60 MPH AND QUARTER SIZE HAIL...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS POINT IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING...GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
In the hours before
Local storm report, May 12, 7:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL FAIRMONT 40.64N 97.58W
05/12/2011 E1.00 INCH FILLMORE NE LAW ENFORCEMENT
&&
FAYLocal storm report, May 12, 7:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 3 S MCCOOL JUNCTION 40.70N 97.60W
05/12/2011 E0.88 INCH YORK NE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL COVERING THE ROAD WITH ONE TO
TWO INCHES OF ACCUMULATION.
&&
REEDLocal storm report, May 12, 7:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
733 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 N FAIRMONT 40.66N 97.58W
05/12/2011 E1.50 INCH FILLMORE NE TRAINED SPOTTER
&&
REEDLocal storm report, May 12, 7:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
743 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL S EXETER 40.64N 97.45W
05/12/2011 E3.00 INCH FILLMORE NE COUNTY OFFICIAL
FILLMORE COUNTY EMERGENCY MANAGER REPORTING 3 INCH HAIL
ONE HALF MILE SOUTH OF EXETER.
0735 PM HAIL 1 NW EXETER 40.65N 97.46W
05/12/2011 E1.50 INCH FILLMORE NE TRAINED SPOTTER
&&
REEDSpecial weather statement, May 12, 7:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 746 PM CDT THU MAY 12 2011 NEZ085-086-130115- NUCKOLLS NE-WEBSTER NE- 746 PM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER AND NORTHWESTERN NUCKOLLS COUNTIES UNTIL 815 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF LAWRENCE...OR 29 MILES SOUTH OF HASTINGS...MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAWRENCE... COWLES... ROSEMONT... BLUE HILL... LAT...LON 4015 9802 4013 9846 4034 9860 4035 9815 TIME...MOT...LOC 0046Z 139DEG 21KT 4019 9827 EWALD
Local storm report, May 12, 7:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
747 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 3 E BRADSHAW 40.88N 97.69W
05/12/2011 E1.50 INCH YORK NE TRAINED SPOTTER
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 45 min |
| May 12, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 48 min |
| May 12, 7:21 PM CDT | Tornado Warning | GID | York | 24 min |
| May 12, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Polk | 36 min |
| May 12, 7:42 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 38 min |
| May 12, 7:46 PM CDT | Special Weather Statement | GID | Nuckolls | 29 min |
| May 12, 11:22 PM CDT | Areal Flood Warning | GID | Hall, Howard, Merrick | 12 hr |
| May 12, 11:27 PM CDT | Areal Flood Warning | GID | Sherman | 10 hr |
| May 12, 11:49 PM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 4 hr |
| May 13, 12:23 AM CDT | Areal Flood Warning | GID | Hamilton, Polk, York | 12 hr |
| May 13, 11:29 AM CDT | Areal Flood Warning | GID | Hall, Merrick | 5 hr |
| May 13, 12:27 PM CDT | Areal Flood Warning | GID | Polk, York | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.